MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil stretched and separated/broke/prematurely detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left anterior communicating artery.The max diameter was 3.21*4.67mm, and the neck diameter was 2.11mm.The patient's blood flow was normal, and their vessel tortuosity was mi nimal.It was reported that the coil was adjusted intraoperatively and automatically stretched.It was slowly withdrawn to the intermediate catheter with the echelon 10 microcatheter, and then the inflated balloon was pressed against the spring coil to assist its slow withdrawal from the body. no additional medical/surgical intervention was required.The pushwire was not bent or broken, there was no friction/difficulty during delivery, the physician did not reposition the coil, no detachment attempts were made, and the physician did not rotate the delivery pusher during the procedure.A continuous flush was not administered. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Event or Problem Description
Additional information received reported the coil was accidentally detached when the coil was being adjusted during the procedure.It was clarified that the coil did not break, but separated/detached from the pushwire.The physician noted there were no issues during the procedure prior to the coil non-detachment.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the pushwire was returned for evaluation.The shield coil was intact with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); retained by the release wire; it appeared that the manual detachment was attempted at this location.The ai and coupler tubing were present and intact; it appeared that the mechanical detachment was not attempted at this location.No bend was observed on the pushwire.All other subassemblies appeared to be normal, and no other anomalies were observed.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.072mm @ 0.063mm; measured 0.083mm @ 0.127mm; measured 0.097mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00274¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459¿ and found to be within specification.Based on the analysis performed, the customer complaint was confirmed as the pushwire was returned with the implant coil already detached from the pushwire.However, the root cause could not be determined.Based on the returned device, the pushwire was found broken at the manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the reported issue.Since the implant coil was not returned; any contribution of the implant coil to the premature detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14632879
Report Number2029214-2022-00962
Device Sequence Number19739446
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number223240014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer06/10/2022
08/05/2022
08/24/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/07/2022
08/19/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight68 KG